Alert archive / Illinois / Freeze Warnings in 2017

Freeze Warning 5, NWS Lincoln, IL

October 30, 201713 counties in Illinois

NWS Lincoln, IL issued this freeze warning at Oct 30, 2017, 3:14 AM CDT for 13 counties in Illinois. It took effect at Oct 31, 2017, 2:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 30, 2017, 3:14 AM CDT (08:14 UTC)
In effect from
Oct 31, 2017, 2:00 AM CDT
Expired
Oct 31, 2017, 9:00 AM CDT
In force
7 hr
Issued by
NWS Lincoln, IL

Counties Champaign County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL, Vermilion County, IL

The radar

The Evansville,IN radar (KVWX), 122 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.2 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2017-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2017-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 193 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2246 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
193 m²/s²
0-3 km storm-relative helicity
319 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

514 
WWUS73 KILX 300814
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
314 AM CDT Mon Oct 30 2017

...Freeze Warning for Eastern IL from 2 to 9 am CDT Tuesday...

ILZ045-046-055>057-062-063-066>068-071>073-301615-
/O.NEW.KILX.FZ.W.0005.171031T0700Z-171031T1400Z/
Champaign-Vermilion-Douglas-Coles-Edgar-Cumberland-Clark-
Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Champaign, Urbana, Danville, Tuscola, 
Charleston, Mattoon, Paris, Greenup, Marshall, Effingham, Newton,
Robinson, Flora, Olney, and Lawrenceville
314 AM CDT Mon Oct 30 2017

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT TUESDAY...

The National Weather Service in Lincoln has issued a Freeze
Warning, which is in effect from 2 AM to 9 AM CDT Tuesday. 

* TEMPERATURE...Temperatures dropping below freezing overnight,
  reaching around 30 degrees late tonight and early Tuesday 
  morning.
 
* IMPACTS...Vegetation that sensitive to temperature may be 
  damaged or killed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill most outdoor plants and
other sensitive vegetation.

&&

$$

07
5 follow-up statements
608 
WWUS73 KILX 301558
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
1058 AM CDT Mon Oct 30 2017

...Freeze Warning for Eastern IL from 2 to 9 am CDT Tuesday...

ILZ045-046-055>057-062-063-066>068-071>073-302100-
/O.CON.KILX.FZ.W.0005.171031T0700Z-171031T1400Z/
Champaign-Vermilion-Douglas-Coles-Edgar-Cumberland-Clark-
Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Champaign, Urbana, Danville, Tuscola, 
Charleston, Mattoon, Paris, Greenup, Marshall, Effingham, Newton,
Robinson, Flora, Olney, and Lawrenceville
1058 AM CDT Mon Oct 30 2017

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT
TUESDAY...

* TEMPERATURE...Temperatures dropping below freezing overnight, 
  reaching around 30 degrees late tonight and early Tuesday 
  morning. 

* IMPACTS...Vegetation that sensitive to temperature may be 
  damaged or killed. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill most outdoor plants and
other sensitive vegetation.

&&

$$
868 
WWUS73 KILX 302012
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
312 PM CDT Mon Oct 30 2017

...Freeze Warning for Eastern IL from 2 to 9 am CDT Tuesday...

ILZ045-046-055>057-062-063-066>068-071>073-310300-
/O.CON.KILX.FZ.W.0005.171031T0700Z-171031T1400Z/
Champaign-Vermilion-Douglas-Coles-Edgar-Cumberland-Clark-
Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Champaign, Urbana, Danville, Tuscola, 
Charleston, Mattoon, Paris, Greenup, Marshall, Effingham, Newton,
Robinson, Flora, Olney, and Lawrenceville
312 PM CDT Mon Oct 30 2017

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT
TUESDAY...

* TEMPERATURE...Temperatures dropping below freezing overnight, 
  reaching around 30 degrees late tonight and early Tuesday 
  morning. 

* IMPACTS...Vegetation that sensitive to temperature may be 
  damaged or killed. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill most outdoor plants and
other sensitive vegetation.

&&

$$
Smith
497 
WWUS73 KILX 310252
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
952 PM CDT Mon Oct 30 2017

ILZ045-046-055>057-062-063-066>068-071>073-311000-
/O.CON.KILX.FZ.W.0005.171031T0700Z-171031T1400Z/
Champaign-Vermilion-Douglas-Coles-Edgar-Cumberland-Clark-
Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Champaign, Urbana, Danville, Tuscola, 
Charleston, Mattoon, Paris, Greenup, Marshall, Effingham, Newton,
Robinson, Flora, Olney, and Lawrenceville
952 PM CDT Mon Oct 30 2017

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT
TUESDAY...

* TEMPERATURE...Temperatures dropping below freezing overnight, 
  reaching around 30 degrees late tonight and early Tuesday 
  morning. 

* IMPACTS...Vegetation that sensitive to temperature may be 
  damaged or killed. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill most outdoor plants and
other sensitive vegetation.

&&

$$
425 
WWUS73 KILX 310936
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
436 AM CDT Tue Oct 31 2017

ILZ045-046-055>057-062-063-066>068-071>073-311400-
/O.CON.KILX.FZ.W.0005.000000T0000Z-171031T1400Z/
Champaign-Vermilion-Douglas-Coles-Edgar-Cumberland-Clark-
Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Champaign, Urbana, Danville, Tuscola, 
Charleston, Mattoon, Paris, Greenup, Marshall, Effingham, Newton,
Robinson, Flora, Olney, and Lawrenceville
436 AM CDT Tue Oct 31 2017

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURE...Temperatures dropping below freezing overnight,
  reaching 31 to 32 degrees early this morning.
 
* IMPACTS...Vegetation that sensitive to temperature may be
  damaged or killed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill most outdoor plants and
other sensitive vegetation.

&&

$$
090 
WWUS73 KILX 311358
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
858 AM CDT Tue Oct 31 2017


ILZ045-046-055>057-062-063-066>068-071>073-311500-
/O.EXP.KILX.FZ.W.0005.000000T0000Z-171031T1400Z/
Champaign-Vermilion-Douglas-Coles-Edgar-Cumberland-Clark-
Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Champaign, Urbana, Danville, Tuscola, 
Charleston, Mattoon, Paris, Greenup, Marshall, Effingham, Newton,
Robinson, Flora, Olney, and Lawrenceville
858 AM CDT Tue Oct 31 2017

...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING...

Temperatures have risen above freezing over most of the area.
Therefore, the Freeze Warning will be allowed to expire at 9 AM.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this freeze warning went out at Oct 29, 11:56 PM CDT, 3 hours 18 minutes earlier.

Area forecast discussion, Oct 29, 11:56 PM CDT, 3 hours 18 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
1156 PM CDT Sun Oct 29 2017

.UPDATE...
Issued at 917 PM CDT Sun Oct 29 2017

A weak, and moisture starved, cold front is approaching central
and southeast Illinois from the northwest. The front is expected
to lie in the vicinity of the I-55 corridor by daybreak. The radar
echoes in advance of the front are light rain showers, but the
radar coverage is more expansive than ground truth. A very dry
low-level airmass remains in place across the region, and will
keep measurable rainfall to a minimum locally. Updated forecast to
better cover expected rainfall areas. Also raised minimum
temperatures a bit, especially over areas expected to be east of
the front through daybreak. Otherwise, only minor hourly tweaks
were made to tonight's forecast.

&&

.SHORT TERM...(This evening through Monday)
ISSUED AT 245 PM CDT Sun Oct 29 2017

The west edge of the stratocumulus has finally crossed the Indiana
border early this afternoon, though mid-level clouds continue to
drop across western Illinois. These are ahead of the fast moving
wave that will sweep across the western Great Lakes this evening.
Radar mosaics and surface reports show light showers across north
central and northeast Iowa, and the higher resolution models have
these clipping the northern parts of the CWA late evening.
Forecast soundings up there are fairly dry below 5,000 feet, so
anything that occurs should be rather light. Will go with only
isolated showers as a result, from about Peoria northward.
Extensive clouds will help keep temperatures warmer than last
night, mainly mid-upper 30s.

The front itself should exit the southeast CWA Monday morning. The
cooler push of air lags behind it a bit, so highs in the lower 50s
will be possible as far north as about I-72.

.LONG TERM...(Monday night through Sunday)
ISSUED AT 245 PM CDT Sun Oct 29 2017

The push of colder air will overspread the Midwest Monday night,
with 850 mb temperatures in our area dipping to around -7C by
Tuesday morning. Highs will remain well below normal for the end
of October, reaching only the lower-mid 40s.

The broad upper trough over the Mississippi Valley will begin
lifting northward Tuesday night, with a nice push of warm air
advection beginning late night. Morning model runs continue to
indicate precipitation developing to our southwest after midnight,
and advecting northeast Wednesday. Most of this push will be
across I-70 and southward, with a rain/snow mix changing to all
rain early Wednesday. Further north, a separate storm system
developing over the northern Plains will draw some of this
moisture northward, enhancing rain chances further north into
northeast Illinois during the afternoon and evening. Strong warm
air advection will result in temperatures rising into the 50s
after midnight Wednesday night, as the associated frontal
boundary starts to become stationary over central Illinois.

This front will finally get shoved through the forecast area
Thursday night, as a shortwave tracks near Lake Superior. After
that, upper level ridging develops over the Mississippi Valley,
with a stronger push of warm air for next weekend.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1153 PM CDT Sun Oct 29 2017

VFR condtions will prevail across the central Illinois terminals
through the 06Z TAF valid time. A weak cold front will cross the
area late tonight into early Monday, accompanied by a few
sprinkles. This light rainfall will not have a significant impact
on ceilings or visibilities. Winds will trend northwest behind the
front, becoming gusty for the remaining daylight hours by late
morning into midday.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...Bak
SHORT TERM...Geelhart
LONG TERM...Geelhart
AVIATION...Bak
Hazardous weather outlook, Oct 29, 3:06 PM CDT, 12 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
306 PM CDT Sun Oct 29 2017

ILZ027>031-036>038-040>044-047>054-061-301100-
Cass-Christian-De Witt-Fulton-Knox-Logan-Macon-Marshall-Mason-
McLean-Menard-Morgan-Moultrie-Peoria-Piatt-Sangamon-Schuyler-
Scott-Shelby-Stark-Tazewell-Woodford-
306 PM CDT Sun Oct 29 2017

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and west central Illinois.

.DAY ONE...TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

ILZ045-046-055>057-062-063-066>068-071>073-301100-
Champaign-Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar-
Effingham-Jasper-Lawrence-Richland-Vermilion-
306 PM CDT Sun Oct 29 2017

This Hazardous Weather Outlook is for portions of east central
Illinois and southeast Illinois.

.DAY ONE...TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

The area missed out on the widespread freezing temperatures this
morning, however, temperatures are forecast to drop to around
30 degrees by Tuesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Smith

Nearby

Freeze Warnings in Illinois, 2017Every freeze warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.